Alert archive / Illinois / Flash Flood Watches in 2013
Flash Flood Watch 1, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Apr 16, 2013, 3:39 PM CDT for 27 counties in Illinois. It took effect at Apr 17, 2013, 7:00 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2013, 3:39 PM CDT (20:39 UTC)
- In effect from
- Apr 17, 2013, 7:00 PM CDT
- Expired
- Apr 19, 2013, 3:34 AM CDT
- In force
- 33 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Apr 16, 3:17 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 16, 3:17 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT TUE APR 16 2013 .DISCUSSION... ISSUED 300 PM CDT TUE APR 16 2013 MAIN CONCERNS WILL BE SEVERE WEATHER CHANCES AND FLASH FLOODING POTENTIAL THROUGH THURSDAY NIGHT. NO MAJOR DIFFERENCES IN THE SHORT TERM MODELS THROUGH FRIDAY...SO DID NOT NEED TO MAKE ANY BIG ADJUSTMENTS TO THE FORECAST. WE GENERALLY FOLLOWED THE AN ECMWF/GFS BLEND FOR THE DETAILS. DUE TO A CONTINUED INDICATION OF 3-3.5" OF RAIN ACROSS A LARGE PORTION OF OUR COUNTIES BETWEEN TODAY AND FRIDAY...WE DECIDED TO GO AHEAD WITH A FLASH FLOOD WATCH FOR ALL BUT OUR SOUTHEAST 8 COUNTIES. AREAS NW OF I-55 WILL RUN FROM 7 PM WED TO 1 AM FRIDAY...AND AREAS SE OF I-55 WILL RUN FROM 7 AM THUR TO 7 AM FRIDAY. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. THE COLD FRONT HAS SHIFTED SOUTHEAST OF OUR COUNTIES WITH A N-NE WIND PATTERN ESTABLISHED ALL ACROSS OUR FORECAST AREA /FA/. THAT NE LOW LEVEL FLOW HAS BEEN FUNNELING LOWER DEWPOINT AIR SOUTHWARD BUT HAS ALSO BEEN INCREASING THE CONVERGENCE BELOW THE MID LEVEL FRONTOGENETIC ZONE. THAT...ALONG WITH A 500 MB SHORTWAVE INTERACTING WITH THE FRONT HAS HAS HELPED FUEL A LINE OF CONVECTION THAT HAS SLOWLY PROGRESSED ESE TODAY. THE STORMS HAVE BEEN TRAINING BEHIND ONE ANOTHER...QUICKLY PUSHING TODAY'S PRECIP TOTALS UP NEAR 1 INCH. IN GENERAL...THAT AMOUNT OF PRECIP IS NOT A MAJOR CONCERN...BUT IT WILL COME INTO PLAY WHEN THE MAIN SYSTEM ARRIVES ACROSS W IL ON WED AND BRINGS MORE WIDESPREAD STEADY/HEAVY RAIN AND STORMS THROUGH THURSDAY NIGHT. THE PROGRESSION OF THE COLD FRONT BACK NORTH AS A WARM FRONT ON WEDNESDAY WILL TRIGGER ANOTHER WAVE OF SHOWERS AND STORMS ACROSS MOST OF THE AREA...ESPECIALLY N OF I-70. AT 18Z TODAY...SPC EXPANDED THE DAY 2 SLIGHT RISK TO INCLUDE NEARLY ALL OF OUR COUNTIES EXCEPT FAR SE LAWRENCE CO. SO SOME OF THE STORMS THAT DEVELOP MAY PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. THAT FRONT WILL STALL OUT ACROSS OUR NORTHERN COUNTIES WED NIGHT AS LOW PRESSURE IN THE PLAINS LIFTS ACROSS MISSOURI AND INTO SE IOWA AND NW IL. THE HEAVIER RAINS ARE EXPECTED TO ARRIVE WED NIGHT AS AN INVERTED TROUGH NORTH OF THE LOW PROVIDES AN ELONGATED AXIS OF MOISTURE CONVERGENCE AND FOCUS FOR ISENTROPIC LIFT. THE FIRST WAVE OF HEAVIER RAINS SHOULD MAINLY AFFECT AREAS W-NW OF I-55 WED NIGHT...WHERE WE HAVE THE FLASH FLOOD WATCH STARTING AT 7 PM WED. THAT AREA WILL GET HIT WITH HEAVY RAIN POTENTIAL ALL THE WAY UNTIL THURSDAY EVENING...WHEN THE SURFACE LOW FINALLY DEPARTS INTO LOWER MICHIGAN AND DRAGS A STRONG COLD FRONT ACROSS IL. TRAINING STORMS APPEAR LIKELY LATER WED NIGHT THROUGH THUR EVE AS THE INVERTED TROUGH REMAINS RELATIVELY STATIONARY WHILE LOW PRESSURE IN THE PLAINS DEEPS AND MOVES NORTHEAST TOWARD W IL. LOCALIZED FLASH FLOODING MAY CAUSE ROADS TO BECOME INUNDATED WITH WATER AND MANY SMALL CREEKS NEAR ROADS TO LEAVE THEIR BANKS AND FLOOD ROADS. RIVER FLOODING WILL LIKELY COME INTO PLAY FROM THIS EVENT AS WELL...BUT IN THE DAYS THAT FOLLOW THE HEAVY RAIN. LONG TERM...FRIDAY THROUGH TUESDAY. THE STRONG COLD FRONT WILL BRING A POTENTIAL PERIOD OF LIGHT SNOW TO OUR N AND NW COUNTIES...MAINLY FRIDAY MORNING. PRECIPITATION WILL BE MUCH LIGHTER AS MID LEVEL DRYING WILL PREVENT HEAVIER PRECIPITATION RATES. SO ANY SNOW THAT DOES DEVELOP SHOULD BE LIGHT AND JUST STICK ON GRASSY AREAS IF AT ALL. THE COLD POOL ALOFT AND 850 MB TEMPS NEAR -5C WILL LINGER ACROSS OUR FA ALL DAY...BUT SURFACE TEMPS SHOULD CLIMB INTO THE LOWER 40S. THAT SHOULD HELP CHANGE ANY LIGHT SNOW OVER TO RAIN FRIDAY AFTERNOON. FREEZING TEMPS ARE STILL EXPECTED NW OF I-72 FRIDAY NIGHT...ESPECIALLY IF THE CLOUDS CLEAR OUT AND THE WINDS BECOME LIGHT. PRECIPITATION SHOULD COME TO AN END BY FRIDAY EVENING...AS SUBSIDENT MOTIONS AND DRY AIR OVERCOME ANY CHANCE OF PRECIP. SATURDAY WILL BE WARMER THAN FRIDAY...BUT STILL WELL BELOW NORMAL FOR HIGHS IN THE LOW 50S. THE WARMING TREND WILL CONTINUE ON SUNDAY AS SOUTHERLY FLOW REDEVELOPS AHEAD OF THE NEXT LOW PRESSURE SYSTEM. LIGHT RAIN SHOWERS MAY ARRIVE AS SOON AS SUNDAY AND SUNDAY NIGHT WEST OF LINCOLN. THE BETTER CHANCES OF RAIN SHOULD HOLD OFF UNTIL MONDAY INTO TUESDAY AS SURFACE LOW PRESSURE OR AN INVERTED TROUGH DEVELOP INTO WESTERN IL. THERE ARE MODEL DIFFERENCES ON TIMING AND LOCATION OF THE LOW PRESSURE/INVERTED TROUGH...BUT A GENERAL INDICATION THAT MOISTURE CONVERGENCE AND INSTABILITY WILL INCREASE ENOUGH FOR PRECIP BY TUESDAY. HIGHS ON MONDAY SHOULD CLIMB ABOVE NORMAL FOR THE FIRST TIME IN A WHILE...WITH LOW TO MID 60S...BUT TUES MAY DIP BELOW NORMAL AGAIN IF A COLD FRONT MOVES ACROSS THE AREA AS INDICATED BY THE ECMWF. SHIMON && .AVIATION... ISSUED 1224 PM CDT TUE APR 16 2013 BAND OF THUNDERSTORMS WILL CONTINUE TO AFFECT KCMI AND KDEC FOR ANOTHER HOUR OR TWO...WITH MVFR CEILINGS/VISIBILITIES. GENERAL TREND OTHERWISE WILL BE FOR SCATTERED SHOWERS TO CONTINUE THIS AFTERNOON...WITH CEILINGS GENERALLY VFR FOR A TIME. HOWEVER... ADDITIONAL CONVECTIVE DEVELOPMENT WILL BRING MVFR CONDITIONS AGAIN THIS EVENING. BASED ON SOUNDINGS...CEILINGS AFTER 06Z MAY FALL TO AROUND 1000 FEET OR SO...WHICH WILL LINGER A GOOD PART OF WEDNESDAY MORNING. HOWEVER...A WARM FRONT WILL LIFT NORTHWARD ACROSS THE TAF SITES TOWARD LATE MORNING...RAPIDLY LIFTING CEILINGS BACK INTO VFR RANGE. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT FOR ILZ027>031-036>038-040>043-047>051. FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR ILZ044>046-052>057-061. &&
Hazardous weather outlook, Apr 16, 3:09 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT TUE APR 16 2013 ILZ036-040-041-047-171100- CASS-FULTON-MASON-SCHUYLER- 309 PM CDT TUE APR 16 2013 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THESE ARE CURRENTLY NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO THE WEEKEND. THE THREAT FOR FLOODING OF OTHER RIVERS WILL INCREASE WEDNESDAY NIGHT INTO THURSDAY NIGHT...FROM 3 TO 4 INCHES OF RAIN WHICH IS EXPECTED TO FALL THROUGH FRIDAY. PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE STORM CHANCES WILL FINALLY END THURSDAY...ONCE A COLD FRONT SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BE SEVERE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. ILZ027>031-037-038-042-043-048>051-171100- DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON- SCOTT-STARK-TAZEWELL-WOODFORD- 309 PM CDT TUE APR 16 2013 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. SOME OF THE STORMS MAY PRODUCE SMALL HAIL...BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE STORM CHANCES WILL FINALLY END THURSDAY EVENING...ONCE A COLD FRONT SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BECOME SEVERE WEDNESDAY NIGHT AND THURSDAY. IN ADDITION...TOTAL RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. ILZ052-053-171100- CHRISTIAN-MACON- 309 PM CDT TUE APR 16 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CHRISTIAN AND MACON COUNTIES. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. SOME OF THE STORMS MAY PRODUCE SMALL HAIL...BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE STORM CHANCES WILL FINALLY END THURSDAY EVENING...ONCE A COLD FRONT SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BECOME SEVERE WEDNESDAY NIGHT AND THURSDAY. IN ADDITION...TOTAL RAINFALL OF AROUND 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. ILZ044>046-054>057-061-171100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 309 PM CDT TUE APR 16 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE STORMS MAY PRODUCE SMALL HAIL...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT SWEEPS ACROSS THE STATE. SOME OF THE STORMS COULD BECOME SEVERE WEDNESDAY NIGHT AND THURSDAY. IN ADDITION...TOTAL RAINFALL OF 2 TO 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. ILZ062-066-067-071-072-171100- CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND- 309 PM CDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT SWEEPS ACROSS THE STATE. WHILE SOME OF THE STORMS WEDNESDAY NIGHT MAY BE STRONG...THERE IS A BETTER RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. IN ADDITION...TOTAL RAINFALL OF 1.5 TO 2.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND WEDNESDAY NIGHT...BUT IS MORE LIKELY ON THURSDAY. ILZ063-068-073-171100- CLARK-CRAWFORD-LAWRENCE- 309 PM CDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS NEAR THE WABASH RIVER. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. WHILE A FEW OF THE STORMS MAY PRODUCE LARGE HAIL...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING WILL CONTINUE ALONG THE WABASH RIVER...FROM AROUND PALESTINE UPSTREAM...INTO THE WEEKEND. FLOODING MAY DEVELOP DOWNSTREAM OF PALESTINE BY THE WEEKEND. PERIODIC THUNDERSTORMS WILL OCCUR AS A STATIONARY FRONT IN SOUTHERN ILLINOIS MOVES BACK NORTH AS A WARM FRONT WEDNESDAY. THE STORM CHANCES WILL FINALLY END THURSDAY NIGHT...ONCE A COLD FRONT SWEEPS ACROSS THE STATE. WHILE SOME OF THE STORMS WEDNESDAY NIGHT MAY BE STRONG...THERE IS A BETTER RISK OF SEVERE WEATHER ON THURSDAY. IN ADDITION...TOTAL RAINFALL OF AROUND 1.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND ON WEDNESDAY NIGHT...BUT IS MORE LIKELY ON THURSDAY. GEELHART
In the hours before
Local storm report, Apr 16, 11:36 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1136 AM CDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL SULLIVAN 39.60N 88.61W
04/16/2013 E0.25 INCH MOULTRIE IL TRAINED SPOTTER
&&
GEELHARTLocal storm report, Apr 16, 12:43 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1243 PM CDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 2 NW ROCHESTER 39.77N 89.57W
04/16/2013 SANGAMON IL TRAINED SPOTTER
DELAYED REPORT. FRUIT TREE SNAPPED IN HALF. LARGE FENCE
KNOCKED DOWN. SHINGLES RIPPED FROM ROOF.
1215 AM TSTM WND DMG 1 W BUFFALO 39.85N 89.43W
04/16/2013 SANGAMON IL TRAINED SPOTTER
DELAYED REPORT. SEMI TRAILER KNOCKED OVER ON OLD HWY 36.
NUMEROUS BRANCHES KNOCKED DOWN.
&&
SHIMONLocal storm report, Apr 16, 1:16 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
116 PM CDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
04/16/2013 SANGAMON IL BROADCAST MEDIA
DELAYED REPORT. ROOF BLOWN OFF A BUILDING ON COOK STREET.
FROM WICS-TV
&&
GEELHARTSpecial weather statement, Apr 16, 2:28 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 228 PM CDT TUE APR 16 2013 ILZ054-056-057-061>063-066-162030- CLARK-COLES-CUMBERLAND-EDGAR-EFFINGHAM-MOULTRIE-SHELBY- 228 PM CDT TUE APR 16 2013 ...STRONG THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS AFTERNOON... AT 225 PM...RADAR SHOWED CLUSTERS OF STRONG THUNDERSTORMS EXTENDING ALONG A LINE FROM NORTHERN FAYETTE COUNTY...NORTHEAST THROUGH THE CHARLESTON AND MATTOON AREAS...TO NEAR PARIS. AS THESE STORMS MOVE NORTHEAST...THEY WILL PRODUCE INTENSE LIGHTNING AND VERY HEAVY RAINFALL. AMOUNTS OF AROUND AN INCH AN HOUR WILL BE LIKELY WITH THE STRONGEST STORMS...AND THIS MAY RESULT IN SOME LOCALIZED PONDING OF WATER IN POOR DRAINAGE AREAS. THE STORMS MAY ALSO PRODUCE SOME SMALL HAIL. EXPECT THE THUNDERSTORMS TO CONTINUE IN AREAS WEST OF I-57 THROUGH ABOUT 330 PM...AND FROM I-57 TO THE INDIANA BORDER THROUGH ABOUT 430 PM. LAT...LON 3935 8755 3908 8877 3941 8889 3980 8754 TIME...MOT...LOC 1920Z 246DEG 42KT 3945 8812 GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 12:03 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 27 min |
| Apr 16, 12:25 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Sangamon | 50 min |
| Apr 16, 2:00 AM CDT | Special Weather Statement | ILX | Moultrie, Shelby | 60 min |
| Apr 16, 2:28 PM CDT | Special Weather Statement | ILX | Clark, Coles, Cumberland, Edgar, Shelby | 62 min |
| Apr 16, 3:36 PM CDT | River Flood Warning | ILX | Piatt | 8 days |
Nearby
Flash Flood Watches in Illinois, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.